MAUDE Adverse Event Report: ENCORE MEDICAL L.P SL-PLUS AND SLR-PLUS; HEAD,FEMORAL,COCR 28/-3.5MM

ENCORE MEDICAL L.P SL-PLUS AND SLR-PLUS; HEAD,FEMORAL,COCR 28/-3.5MM
Model Number 497-28-035
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient had metal on metal hip done, resulting in osteolysis.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as osteolysis.The previous surgery and the surgery detailed in this event occurred 13.7 years apart.The healthcare professional indicated that there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to osteolysis.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
SL-PLUS AND SLR-PLUS
Common Device Name
HEAD,FEMORAL,COCR 28/-3.5MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14375882
Report Number1644408-2022-00639
Device Sequence Number2046362
Product Code JDI
UDI-Device Identifier00888912087278
UDI-Public(01)00888912087278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2012
Device Model Number497-28-035
Device Catalogue Number497-28-035
Device Lot Number53808952
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-035 LOT UNKNOWN; 499-28-005 LOT 53869088
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexFemale
Patient Weight77 KG